MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL VIAL ADAPTER

WEST PHARMA. SERVICES IL VIAL ADAPTER
Model Number 8070117
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted west il to report that during visual incoming inspection of vial adapter; the visual inspection found contamination of a hair which was in direct contact with the vial adapter. this was found prior to patient use.The customer did not return the device to west for evaluation.However, a photograph of the device was provided to west and visible contamination of the device was verified as contamination of hair. if additional information is provided, a follow up report will be submitted.  .
 
Additional Manufacturer Narrative
West pharma services il (west il) investigated on a complaint received by pfizer puurs site supplier regarding a hair found on a vial adapter during incoming inspection.The sample was returned to west il for evaluation on 07-may-2023 and the reported issue was verified.According to the inspection of the received sample, a particle which looked like hair was noticed inside the blister and crossing the sealing area.According to batch records review on lot number f657, this lot was manufactured according to relevant procedures, tested before release, and shipped according to specifications.There were no non-conformances found and no findings were observed.Additionally, no deviations in the production process were found.Retained samples from lot# f657 were visually inspected by the sub-contractor with no findings observed.West il sent a formal request for investigation to the sub-contractor.According to the sub-contractor's report, human hair can enter the product from the clothing of an employee or from the raw material (i.E.Tyvek).Therefore, insufficient procedure for gowning instructions in the clean room, is the most probable root cause for this reported issue.As a result, the sub-contractor updated the procedure for cleaning room gowning and behavior and performed awareness training.The device manufacture date has been corrected to 08may2022 in this report which was previous incorrectly reported as 08may2020.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER
Manufacturer (Section D)
WEST PHARMA. SERVICES IL
4 hasheizaf st
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL
4 hasheizaf st
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key16685426
Report Number3000223297-2023-00002
Device Sequence Number12750149
Product Code LHI
UDI-Device Identifier07290108240078
UDI-Public07290108240078
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K963583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8070117
Device Catalogue Number8070117
Device Lot NumberF657
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown